Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 148, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 5, 2017, 8:42 PM EDT for Ben Hill County, Irwin County, Georgia. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2017, 8:42 PM EDT (00:42 UTC)
- Expired
- Apr 5, 2017, 9:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ben Hill County, GA, Irwin County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 8:42 PM EDT | TSTM WND DMG | 4 S Mystic, GA | TREE DOWN ON BUGLE LANE AT HIGHWAY 319. |
| Apr 5, 8:57 PM EDT | TSTM WND DMG | Ese Wray, GA | TREE DOWN ON VICKERS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 12:54 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2225 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 14.6
The text
As transmitted.
619
WUUS52 KTAE 060042
SVRTAE
GAC017-155-060130-
/O.NEW.KTAE.SV.W.0148.170406T0042Z-170406T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
842 PM EDT WED APR 5 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Irwin County in south central Georgia...
Ben Hill County in south central Georgia...
* Until 930 PM EDT
* At 842 PM EDT, a severe thunderstorm was located over Mystic, or
near Ocilla, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fitzgerald, Ocilla, Mystic, Lulaville, Osierfield, Waterloo,
Pinetta, Ashton, Irwinville, Fitzgerald Municipal A/P, Irwinville
Airport, Wray, Bowens Mill, Red Bluff and Queensland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM EDT for south central
Georgia.
LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
3156 8306 3153 8308 3147 8327 3148 8338
3154 8340 3155 8342 3155 8345 3162 8350
3162 8349 3166 8349 3184 8324 3185 8318
3181 8313 3182 8311 3178 8303 3178 8299
TIME...MOT...LOC 0042Z 238DEG 48KT 3159 8333
HAIL...1.00IN
WIND...60MPH
$$
ADL1 follow-up statement
027
WWUS52 KTAE 060111
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
911 PM EDT WED APR 5 2017
GAC017-155-060130-
/O.CON.KTAE.SV.W.0148.000000T0000Z-170406T0130Z/
Irwin GA-Ben Hill GA-
911 PM EDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CENTRAL IRWIN AND BEN HILL COUNTIES...
At 911 PM EDT, a severe thunderstorm was located over Jacksonville,
or 12 miles north of Broxton, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fitzgerald, Lulaville, Osierfield, Fitzgerald Municipal A/P, Wray,
Bowens Mill, Red Bluff, Ashton and Queensland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM EDT for south central
Georgia.
LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
3162 8307 3162 8316 3164 8328 3168 8342
3184 8324 3185 8318 3181 8313 3182 8311
3178 8303 3178 8299
TIME...MOT...LOC 0111Z 238DEG 48KT 3180 8294
HAIL...1.00IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 8:13 PM EDT, 29 minutes earlier.
Area forecast discussion, Apr 5, 8:13 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
813 PM EDT Wed Apr 5 2017
.NEAR TERM [Through Tonight]...
The severe weather threat is diminishing this evening. The tornado
watch has expired and a new one is not likely. There are still a few
strong storms in Southwest Georgia moving northeast that will move
out of the region in a couple hours. As of 8pm EDT the cold front is
located in Central and Western Alabama. Rain chances will remain
elevated until the front passes after midnight. The best chance for
rain will be east of the Apalachicola and Chattahoochee Rivers with
POPs in the 50 to 70 percent range (highest before midnight). A few
thunderstorms are possible. Temps will be cooler tonight as the cold
front moves through with lows in the 50s.
&&
.PREV DISCUSSION [736 PM EDT]...
.SHORT TERM [Thursday Through Friday Night]...
An upper level trough will deepen over the eastern CONUS with a
cooler and much drier airmass filtering in on breezy northwest
winds Thursday in the wake of the cold front. This airmass will
remain in place through the short term period with temperatures
below seasonal levels. Highs will range from the upper 60s to low
70s each afternoon. Lows Thursday night are forecast to fall into
the middle 40s, and into the low 40s Friday night.
.LONG TERM [Saturday Through Wednesday]...
The deep upper level trough will move off to the east with upper
ridging building in over the weekend. The ridge will flatten early
next week with nearly zonal flow by Wednesday. A weak cold front
will approach but should stall before reaching our CWA. A few
showers will be possible Wednesday, otherwise the extended period
will be dry with temperatures returning to seasonal levels.
.AVIATION [Through 00Z Friday]...
Isolated strong thunderstorms will continue through SW GA ahead of a cold front
this evening. The main threats will be strong winds and frequent lighting
associated with the thunderstorm.
The line of thunderstorms will be fully out of the CWA by 06Z. There is a low
chance for a weak line of showers and isolated thunderstorms to
develop along this front but given the recent weakening trend this
has been left out of the forecast.
A shift of the wind from SW to NW flow will mark the passage of the
leading edge of the front. A brief lull in wind speed will occur
over night for our central counties from approximately 7 to 15Z.
At all other counties and times winds are expected to be around
13-18KT with gust in the 20-25 range.
MVFR CIGs expected until front passes around 06 to 12Z. IFR CIGs
are possible mainly near the coast.
.MARINE...
Advisory conditions will prevail across the local waters through
Friday morning. In the wake of a strong cold front, some gusts to gale
force will be possible tonight, mainly across the western waters. Winds
and seas will gradually diminish over the weekend into early next week.
.FIRE WEATHER...
Winds will increase above critical thresholds Thursday with minimum
RH values ranging from 25 to 35 percent. Lowest RH values look to be
in parts of northern Florida. Due to recent widespread rains, red flag
criteria will not be met across the Tri-state area with possibly the
exception of Dixie county where the forecast ERC will be borderline.
However, since additional rain is expected there tonight this should
not be a concern.
.HYDROLOGY...
Widespread average rainfall amounts through tonight will range
from about 0.5-0.75", with isolated amounts in stronger storms up
to 1.5". Most area rivers have or are beginning to crest from the
heavy rains on Monday. These additional forecast amounts today are
not expected to have a significant impact on current levels or
trends. Expect all area rivers to remain in or below action stage.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 55 73 46 71 42 / 60 0 0 0 0
Panama City 58 71 53 69 48 / 20 0 0 0 0
Dothan 51 69 45 67 41 / 40 0 0 0 0
Albany 52 68 45 66 41 / 50 0 0 0 0
Valdosta 55 72 46 69 41 / 70 0 0 0 0
Cross City 60 73 47 70 42 / 70 0 0 0 0
Apalachicola 59 72 53 69 48 / 40 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 5 AM EDT /4 AM CDT/ Thursday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until noon EDT Friday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River Fl
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...McDermott
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...McDermott/DiCatarina
MARINE...Barry
FIRE WEATHER...Lahr
HYDROLOGY...HarriganIn the hours before
Local storm report, Apr 5, 3:23 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
323 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM FUNNEL CLOUD 4 NNE LEESBURG 31.78N 84.14W
04/05/2017 LEE GA EMERGENCY MNGR
REPORTS OF FUNNEL CLOUD
&&
RHLocal storm report, Apr 5, 3:40 PM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL ASHBURN 31.71N 83.65W
04/05/2017 M1.00 INCH TURNER GA TRAINED SPOTTER
SPOTTER REPORTS HAIL OF 1 INCH IN ASHBURN
&&
RHLocal storm report, Apr 5, 3:41 PM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL SYCAMORE 30.58N 84.82W
04/05/2017 M1.25 INCH GADSDEN FL TRAINED SPOTTER
SPOTTER REPORTS 1.25 INCH HAIL IN SYCAMORE
&&
RHLocal storm report, Apr 5, 3:52 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL ASHBURN 31.71N 83.65W
04/05/2017 E1.75 INCH TURNER GA BROADCAST MEDIA
MEDIA RELAYED REPORT AND PHOTO OF GOLF BALL SIZE HAIL VIA
TWITTER.
&&
ADLLocal storm report, Apr 5, 3:56 PM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 2 S ASHBURN 31.68N 83.65W
04/05/2017 M1.25 INCH TURNER GA TRAINED SPOTTER
SPOTTER REPORTS 1.25 INCH HAIL IN SYCAMORE...EDITED FOR
LOCATION
&&
RHLocal storm report, Apr 5, 5:05 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
505 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL QUEENSLAND 31.80N 83.24W
04/05/2017 E1.75 INCH BEN HILL GA 911 CALL CENTER
REPORT OF GOLF BALL SIZED HAIL IN BEN HILL COUNTY
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:23 PM EDT | Severe Thunderstorm Warning | TAE | Lanier | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.